Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 50, NWS State College, PA

June 16, 200810 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jun 16, 2008, 5:20 PM EDT for 10 counties in Pennsylvania. It was in force for 55 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2008, 5:20 PM EDT (21:20 UTC)
Expired
Jun 16, 2008, 6:15 PM EDT
In force
55 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Centre County, PA, Cumberland County, PA, Dauphin County, PA, Huntingdon County, PA, Juniata County, PA, Mifflin County, PA, Northumberland County, PA, Perry County, PA, Snyder County, PA, Union County, PA

The radar

The State College radar (KCCX), 54 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 5:30 PM EDTTSTM WND DMGLewistown, PA911 CENTER REPORTED TREE DOWN ON ROUTE 322.
Jun 16, 5:30 PM EDTTSTM WND DMGMcveytown, PA911 CENTER REPORTED TREE DOWN IN OLIVER TOWNSHIP.
Jun 16, 5:30 PM EDTTSTM WND DMGYeagertown, PA911 CENTER REPORTED TREE DOWN.
Jun 16, 5:30 PM EDTHAIL 0.75Milroy, PA911 CENTER REPORTED LARGE HAIL.
Jun 16, 5:45 PM EDTTSTM WND DMGMifflin, PA911 CENTER REPORTED POWER POLE AND WIRES DOWN.
Jun 16, 5:45 PM EDTTSTM WND DMGMillerstown, PA911 CENTER REPORTED TREES AND WIRES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 11:28 AM EDTSevere Thunderstorm WatchSPC10 hr
Jun 16, 1:21 PM EDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 9.3 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2008-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 53 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2008-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
53 J/kg
Mixed-layer CIN
-151 J/kg
Mixed-layer LCL
1872 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCTP 162120
SVRCTP
PAC027-041-043-061-067-087-097-099-109-119-162215-
/O.NEW.KCTP.SV.W.0050.080616T2120Z-080616T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
520 PM EDT MON JUN 16 2008

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL CUMBERLAND COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  NORTHWESTERN DAUPHIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  PERRY COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  JUNIATA COUNTY IN CENTRAL PENNSYLVANIA...
  NORTHERN HUNTINGDON COUNTY IN CENTRAL PENNSYLVANIA...
  MIFFLIN COUNTY IN CENTRAL PENNSYLVANIA...
  SNYDER COUNTY IN CENTRAL PENNSYLVANIA...
  SOUTHWESTERN NORTHUMBERLAND COUNTY IN CENTRAL PENNSYLVANIA...
  SOUTHWESTERN UNION COUNTY IN CENTRAL PENNSYLVANIA...
  SOUTHEASTERN CENTRE COUNTY IN CENTRAL PENNSYLVANIA...

* UNTIL 615 PM EDT

* AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MCALEVYS FORT...OR 10 MILES NORTHWEST OF LEWISTOWN...AND MOVING
  EAST AT 49 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  YEAGERTOWN AND BURNHAM AROUND 525 PM EDT...
  ALFARATA AND REEDS GAP STATE PARK AROUND 530 PM EDT...
  WALNUT AND SPRUCE HILL AROUND 535 PM EDT...
  MCCLURE AND TROXELVILLE AROUND 540 PM EDT...
  ICKESBURG AND MCALISTERVILLE AROUND 545 PM EDT...
  RICHFIELD AND BLOSERVILLE AROUND 550 PM EDT...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 219 AND 229.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11/15...ROUTE
22/522...ROUTE 209...ROUTE 322...ROUTE 322/22...ROUTE 522...STATE
ROAD 45.

THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING WIND DAMAGE IN 
BIRMINGHAM.  AND A HISTORY OF PRODUCING LARGE HAIL IN SOUTHERN 
CLEARFIELD COUNTY. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND 
STAY AWAY FROM WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT MONDAY
EVENING FOR CENTRAL PENNSYLVANIA. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY EVENING FOR SOUTH CENTRAL
PENNSYLVANIA.

LAT...LON 4056 7811 4099 7739 4098 7734 4099 7732
      4099 7731 4100 7729 4102 7725 4059 7666
      4015 7717
TIME...MOT...LOC 2118Z 291DEG 43KT 4065 7768

$$

FORECASTER: BEACHLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:56 PM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jun 16, 3:56 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
356 PM EDT MON JUN 16 2008

.SYNOPSIS...
A COLD FRONT WILL SWEEP THROUGH PENNSYLVANIA EARLY TONIGHT...
BRINGING AN END TO THE SEVERE STORMS. THIS FRONT WILL SIGNAL A
PATTERN CHANGE...AS A LARGE UPPER LEVEL TROUGH WILL SETTLE OVER
THE NORTHEASTERN UNITED STATES. THIS WILL RESULT IN BELOW NORMAL
TEMPERATURES FOR THE REST OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
HEATING HAS RESULTED IN SCT/NMRS TSRA ACROSS THE NORTHERN
MTS...BUT THE CLOUDS AND RAIN IN THE SOUTH ARE KEEPING THAT AREA
SUPPRESED FOR NOW. EXPECT FURTHER DESTABILIZATION WITH THE STRONG
JUNE SUNSHINE. SVR WATCHES IN EFFECT INTO THIS EVENING. DROPPING
HEIGHTS/TEMPS ALOFT WILL HELP US TO REACH CAPES IN THE 1000-1500
J/KG RANGE.

SFC DEW POINTS KINDA LOW FOR SVR...AND CONVECTION TO THE SOUTH IN
WV/KY COULD ROB US OF A SIGNIFICANT INFLUX OF MSTR FROM THE
LL JET. HOWEVER...SINCE TROF IS DIGGING IN...AND A COLD FRONT WILL
BE MOVING THROUGH THIS EVENING...WE STILL EXPECT THUNDER TO OCCUR
OVER MOST OF THE AREA. DEEP UNIDIRECTIONAL SHEAR VALUES AND THOSE
MOD CAPES PUT US IN A GOOD CHC OF SEVERE.

SVR THREAT WILL DIMINISH DURING BY EARLY EVENING IN THE NW AND THE
MID EVENING IN THE CENTRAL MTS AND PTS SE...AS THE COLD FRONT PUSHES
THROUGH. IN THE WAKE OF FRONT...EXPECT PARTIAL CLEARING OVR MOST
OF THE REGION LATE TONIGHT...ESPECIALLY DOWNWIND/EAST OF THE
ALLEGHENIES. THE MOISTURE MAY LINGER IN THE WESTERLY UPSLOPE OF
THE MTS...MUCH MORE LIKE A TYPICAL WINTER SCENARIO THAN JUNE.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
EXPECT DRY SLOT TO GIVE US SOME SUN EARLY ON...BUT SHOWERS WILL
BE POSSIBLE...ESPECIALLY ACROSS THE WEST AND NORTH LATER IN THE
DAY...AS THE UPPER LEVEL TROUGH MOVE IN. TEMPS WILL STILL BE ON
THE MILD SIDE.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
UPPER LOW WILL REMAIN STALLED NORTH OF LAKE ONTARIO FOR THE
REMAINDER OF THE WEEK...RESULTING IN A CONTINUATION OF THE COOL
CONDS. SOME CHC OF SHOWERS...ESPECIALLY WED AND THU. WAVE FCST
TO STAY SOUTH OF THE AREA ON SATURDAY...BUT FRONT MOVING IN FOR
THE WEEKEND...AND ALSO MONDAY...SO WENT WITH 20 POPS.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
INITIAL LINE OF HEAVY THUNDERSTORMS CURRENTLY JUST NORTH OF
INTERSTATE 80. THESE WILL SAG SOUTH ACROSS THE FORECAST AREA
THROUGH 22Z. ADDED TEMPO TSRA CONDITIONS AS CELLS DEVELOPING AREA
WIDE. ANOTHER AREA OF LIGHTER RAIN OVER SOUTHERN PA MAY LIMIT THE
CONVECTIVE POTENTIAL IN THAT AREA LATER THIS AFTERNOON.
HOWEVER...FRONTAL BOUNDARY WILL FOCUS ACTIVITY SO KEPT A SIMILAR
FORECAST FOR KMDT AS AIRFIELDS FARTHER TO THE NORTH.

ACTIVITY WILL WIND DOWN AFTER 01Z BUT LOW LEVEL MOISTURE WILL KEEP
A SCATTERED LAYER IN OVERNIGHT. STRONG NORTHWEST FLOW WILL BRING A
FALL-LIKE DAY ON TUESDAY. A BKN040 LAYER WITH VCSH WILL BE THE
RULE. NORTHWEST WINDS WILL GUST IN EXCESS OF 15 KTS DURING THE
AFTERNOON.

GENERALLY VFR CONDS ONCE AGAIN FOR WED/THU...ALTHOUGH SCATTERED
SHOWERS WILL BE AROUND EACH AFTN...ESP OVER THE MTS OF THE NORTH
AND WEST - WITH PLENTY OF CLOUDS ABOVE 3KFT. FRIDAY LOOKS LIKE A
DRY DAY WITH LIGHT WINDS.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...FITZGERALD/MARTIN
NEAR TERM...DANGELO/FITZGERALD/MARTIN
SHORT TERM...MARTIN
LONG TERM...MARTIN
AVIATION...RXR/TYBURSKI
Hazardous weather outlook, Jun 16, 1:26 PM EDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
126 PM EDT MON JUN 16 2008

PAZ004>006-010>012-017>019-024>027-033-034-037-041-042-045-046-
049>053-171730-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
SOMERSET-BEDFORD-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-
126 PM EDT MON JUN 16 2008

...SEVERE THUNDERSTORM WATCH 550 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ028-035-036-056>059-063>066-171730-
JUNIATA-FULTON-FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
126 PM EDT MON JUN 16 2008

...SEVERE THUNDERSTORM WATCH 551 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 16, 3:55 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
355 PM EDT MON JUN 16 2008

PAZ017-018-162030-
CLEARFIELD-NORTHERN CENTRE-
355 PM EDT MON JUN 16 2008

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CLEARFIELD AND WEST
CENTRAL CENTRE COUNTIES...

AT 354 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM LOCATED 4 MILES WEST OF CLEARFIELD...MOVING
EAST AT 32 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR CLEARFIELD AROUND 400 PM...WOODLAND AROUND
405 PM...WALLACETON AROUND 415 PM...LECONTES MILLS AROUND 420 PM AND
MOSHANNON AROUND 430 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 110 AND 140.

THIS WILL ALSO IMPACT ROUTE 322.

FORECASTER: DANGELO
Special weather statement, Jun 16, 4:30 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
430 PM EDT MON JUN 16 2008

PAZ018-019-027-028-045-049-050-162100-
JUNIATA-MIFFLIN-NORTHERN CENTRE-SNYDER-SOUTHERN CENTRE-
SOUTHERN CLINTON-UNION-
430 PM EDT MON JUN 16 2008

...A STRONG THUNDERSTORM WILL AFFECT EASTERN CENTRE...NORTH CENTRAL
JUNIATA...NORTHEASTERN MIFFLIN...SOUTH CENTRAL CLINTON...SOUTHWESTERN
UNION AND WESTERN SNYDER COUNTIES...

AT 428 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM LOCATED 5 MILES WEST OF BELLEFONTE...MOVING
EAST AT 31 MPH.

THIS STORM WILL BE NEAR MILESBURG AROUND 435 PM...BELLEFONTE AROUND
440 PM...ZION AROUND 445 PM...CENTRE HALL AROUND 450 PM...POTTERS
MILLS AROUND 455 PM AND POE VALLEY STATE PARK AROUND 500 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 146 AND 174.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220...ALT
ROUTE 220...ROUTE 322...ROUTE 522...STATE ROAD 26...STATE ROAD 45.

FORECASTER: RHG
Local storm report, Jun 16, 4:34 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
434 PM EDT MON JUN 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0149 PM     HAIL             WELLSBORO               41.75N 77.30W
06/16/2008  U1.00 INCH       TIOGA              PA   PUBLIC

            1.00 INCH HAIL IN WELLSBORO

0204 PM     HAIL             4 N WELLSBORO           41.80N 77.30W
06/16/2008  E0.88 INCH       TIOGA              PA   PUBLIC

            NICKEL SIZE HAIL SOUTH OF MIDDLEBURY CENTER

0205 PM     HAIL             7 S WILCOX              41.48N 78.68W
06/16/2008  E1.00 INCH       ELK                PA   PUBLIC

            1.00 INCH HAIL IN GLEN HAZEL

0208 PM     HAIL             10 S BLOSSBURG          41.54N 77.07W
06/16/2008  E0.88 INCH       LYCOMING           PA   EMERGENCY MNGR

            NICKEL SIZE HAIL IN LIBERTY

0234 PM     HAIL             MORRIS                  41.65N 77.27W
06/16/2008  E0.88 INCH       TIOGA              PA   PUBLIC

            NICKEL SIZE HAIL IN MORRIS

0245 PM     HAIL             MANSFIELD               41.81N 77.08W
06/16/2008  E1.00 INCH       TIOGA              PA   PUBLIC

            1.00 INCH HAIL IN MANSFIELD

0310 PM     HAIL             RENOVO                  41.33N 77.75W
06/16/2008  M0.75 INCH       CLINTON            PA   EMERGENCY MNGR

            PENNY SIZE HAIL COVERING GROUND IN RENOVO

0311 PM     HAIL             5 E RENOVO              41.33N 77.65W
06/16/2008  E0.75 INCH       CLINTON            PA   PUBLIC

            HAIL AT NORTH BEND.

0350 PM     HAIL             SALLADASBURG            41.28N 77.23W
06/16/2008  E0.88 INCH       LYCOMING           PA   EMERGENCY MNGR

0355 PM     TSTM WND DMG     JERSEY SHORE            41.20N 77.27W
06/16/2008                   LYCOMING           PA   EMERGENCY MNGR

            EMA REPORTED TREES AND WIRES DOWN.

0405 PM     HAIL             BURNSIDE                40.81N 78.79W
06/16/2008  E0.75 INCH       CLEARFIELD         PA   PUBLIC

            HAIL ACCUMULATION OF 2 INCHES ON GROUND.

0405 PM     HAIL             CLEARFIELD              41.02N 78.44W
06/16/2008  M1.00 INCH       CLEARFIELD         PA   TRAINED SPOTTER

&&

MACH
Local storm report, Jun 16, 4:52 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
452 PM EDT MON JUN 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0149 PM     HAIL             WELLSBORO               41.75N 77.30W
06/16/2008  U1.00 INCH       TIOGA              PA   PUBLIC

            1.00 INCH HAIL IN WELLSBORO

0204 PM     HAIL             4 N WELLSBORO           41.80N 77.30W
06/16/2008  E0.88 INCH       TIOGA              PA   PUBLIC

            NICKEL SIZE HAIL SOUTH OF MIDDLEBURY CENTER

0205 PM     HAIL             7 S WILCOX              41.48N 78.68W
06/16/2008  E1.00 INCH       ELK                PA   PUBLIC

            1.00 INCH HAIL IN GLEN HAZEL

0208 PM     HAIL             10 S BLOSSBURG          41.54N 77.07W
06/16/2008  E0.88 INCH       LYCOMING           PA   EMERGENCY MNGR

            NICKEL SIZE HAIL IN LIBERTY

0234 PM     HAIL             MORRIS                  41.65N 77.27W
06/16/2008  E0.88 INCH       TIOGA              PA   PUBLIC

            NICKEL SIZE HAIL IN MORRIS

0245 PM     HAIL             MANSFIELD               41.81N 77.08W
06/16/2008  E1.00 INCH       TIOGA              PA   PUBLIC

            1.00 INCH HAIL IN MANSFIELD

0310 PM     HAIL             RENOVO                  41.33N 77.75W
06/16/2008  M0.75 INCH       CLINTON            PA   EMERGENCY MNGR

            PENNY SIZE HAIL COVERING GROUND IN RENOVO

0311 PM     HAIL             5 E RENOVO              41.33N 77.65W
06/16/2008  E0.75 INCH       CLINTON            PA   PUBLIC

            HAIL AT NORTH BEND.

0350 PM     HAIL             SALLADASBURG            41.28N 77.23W
06/16/2008  E0.88 INCH       LYCOMING           PA   EMERGENCY MNGR

0355 PM     TSTM WND DMG     JERSEY SHORE            41.20N 77.27W
06/16/2008                   LYCOMING           PA   EMERGENCY MNGR

            EMA REPORTED TREES AND WIRES DOWN.

0405 PM     HAIL             CLEARFIELD              41.02N 78.44W
06/16/2008  M1.00 INCH       CLEARFIELD         PA   TRAINED SPOTTER

0405 PM     HAIL             BURNSIDE                40.81N 78.79W
06/16/2008  E0.75 INCH       CLEARFIELD         PA   PUBLIC

            HAIL ACCUMULATION OF 2 INCHES ON GROUND.

0423 PM     HAIL             MAHAFFEY                40.88N 78.73W
06/16/2008  E0.75 INCH       CLEARFIELD         PA   PUBLIC

0435 PM     HAIL             3 NE BENTON             41.23N 76.34W
06/16/2008  M0.75 INCH       COLUMBIA           PA   CO-OP OBSERVER

0441 PM     HAIL             STILLWATER              41.15N 76.37W
06/16/2008  E0.88 INCH       COLUMBIA           PA   PUBLIC

&&

MACH
Special weather statement, Jun 16, 4:57 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
457 PM EDT MON JUN 16 2008

PAZ010-162130-
ELK-
457 PM EDT MON JUN 16 2008

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ELK COUNTY...

AT 453 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM LOCATED NEAR PORTLAND MILLS OR 5 MILES WEST OF
RIDGWAY...MOVING EAST AT 33 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR RIDGWAY AROUND 510 PM...ST. MARYS AROUND 525
PM AND MEDIX RUN AROUND 530 PM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 219...STATE
ROAD 120...STATE ROAD 255.

FORECASTER: DANGELO
Special weather statement, Jun 16, 5:03 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
503 PM EDT MON JUN 16 2008

PAZ006-037-162145-
POTTER-TIOGA-
503 PM EDT MON JUN 16 2008

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN POTTER AND
NORTHWESTERN TIOGA COUNTIES...

AT 502 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM LOCATED 10 MILES NORTHWEST OF ULYSSES...MOVING
EAST-SOUTHEAST AT 29 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR ULYSSES AROUND 520 PM...HARRISON VALLEY
AROUND 525 PM...WESTFIELD AROUND 540 PM AND KNOXVILLE AROUND 545 PM.

THIS WILL ALSO IMPACT STATE ROAD 449.

FORECASTER: DANGELO

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 1:44 PM EDTSevere Thunderstorm WarningCTPLycoming, Sullivan, Tioga61 min
Jun 16, 1:54 PM EDTSevere Thunderstorm WarningCTPCameron, Elk96 min
Jun 16, 2:03 PM EDTSevere Thunderstorm WarningCTPLycoming, Potter, Tioga42 min
Jun 16, 2:12 PM EDTSevere Thunderstorm WarningCTPClinton, Potter63 min
Jun 16, 2:33 PM EDTSevere Thunderstorm WarningCTPCameron, Clearfield, Elk68 min
Jun 16, 2:49 PM EDTSevere Thunderstorm WarningCTPLycoming, Sullivan, Tioga71 min
Jun 16, 2:56 PM EDTSevere Thunderstorm WarningCTPClinton, Lycoming, Potter64 min
Jun 16, 3:31 PM EDTSevere Thunderstorm WarningCTPClinton, Lycoming74 min
Jun 16, 3:44 PM EDTSevere Thunderstorm WarningCTPBlair, Cambria, Centre, Clearfield, Huntingdon61 min
Jun 16, 4:03 PM EDTSevere Thunderstorm WarningCTPCentre, Clearfield57 min
Jun 16, 4:13 PM EDTSevere Thunderstorm WarningCTPColumbia, Lycoming, Montour, Northumberland, Sullivan, Union53 min
Jun 16, 4:43 PM EDTSevere Thunderstorm WarningCTPBlair, Cambria, Centre, Clearfield, Huntingdon62 min
Jun 16, 5:22 PM EDTSevere Thunderstorm WarningCTPCameron, Clinton, Elk, Potter53 min
Jun 16, 5:29 PM EDTSevere Thunderstorm WarningCTPMontour, Northumberland, Snyder, Union52 min
Jun 16, 5:46 PM EDTSevere Thunderstorm WarningCTPPotter, Tioga74 min
Jun 16, 5:52 PM EDTSevere Thunderstorm WarningCTPCumberland, Franklin, Huntingdon, Juniata, Mifflin, Perry53 min
Jun 16, 6:07 PM EDTSevere Thunderstorm WarningCTPCameron, Clearfield, Elk53 min
Jun 16, 6:38 PM EDTSevere Thunderstorm WarningCTPLebanon, Schuylkill29 min
Jun 16, 6:54 PM EDTSevere Thunderstorm WarningCTPDauphin, Lancaster, Lebanon, York62 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.